Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2022, 10:31 PM EDT for Coweta County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 10:31 PM EDT (02:31 UTC)
- Expired
- Aug 7, 2022, 11:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Coweta County, GA
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WWUS82 KFFC 080231
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT Sun Aug 7 2022
GAZ042-052-053-080300-
Coweta GA-Carroll GA-Heard GA-
1031 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern
Carroll, northeastern Heard and northwestern Coweta Counties through
1100 PM EDT...
At 1031 PM EDT, a strong thunderstorm was over Plant Yates, or 9
miles northwest of Newnan, moving southwest at 15 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Whitesburg, Roopville, Plant Yates, Lowell, Plant Wansley,
Arnco-Sargent, Powers Crossroads, Handy and Clem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3354 8499 3342 8473 3329 8488 3336 8507
3347 8513
TIME...MOT...LOC 0231Z 059DEG 13KT 3348 8491
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:16 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 8:16 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 816 PM EDT Sun Aug 7 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 346 PM EDT Sun Aug 7 2022/ SHORT TERM /Rest of today through Monday Night/... Another day where a morning low level stratus deck could have delayed destabilization and convective triggering across portions of the area, though differential heating along the edges could also focus development. Given how yesterday trended, will not back down on the chance/likely pops and some may have to be raised into the evening. Some strong and isolated severe intensity possible like yesterday with strong/damaging winds, frequent lightning and heavy rainfall. Keeping potential for another low stratus deck and patchy fog tomorrow morning, then again a very similar setup for shower/storm development as we stay in the enhanced deep moisture on the western side of the Bermuda high, which looks to dampen some. Should still be in the high PWAT airmass (near 2") along with decent SBCAPE of 2500+ J/kg. Expecting same general threats of strong to damaging winds, frequent lightning and locally heavy rainfall for some strong storms and a few possible severe. Monday max temps could be a few degrees below climo given aforementioned moisture/precip with highs mainly reaching the mid 80s to low 90s. Baker LONG TERM /Tuesday through Sunday/... No significant changes were made to the long term forecast. Relatively weak flow and ample moisture through the atmospheric column will be the rule Tuesday and Wednesday. As a result, scattered to numerous diurnally-driven showers and storms are expected both days. The GFS and ECMWF ensembles continue to depict an upper-level pattern change Thursday into Friday as a ridge builds across the western two-thirds of the country while a trough dips across the East Coast states. This synoptic setup will translate to a FROPA across the CWA Thursday into Friday, which warrants nearly area-wide likely PoPs on Thursday. It appears that the front could have the momentum/upper-level support to make it through the majority of the CWA given the signal in the ensembles for a fairly deep trough. Expect to see diurnally-driven showers and storms Friday, Saturday, and Sunday with the bulk of convection focused in the vicinity of the front (which will likely stall somewhere across central Georgia). A few strong to severe storms will be possible each day with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and in areas that have increased top-soil moisture from previous rainfall. Rainfall totals up to 0.50" are forecast across much of the CWA through the long term period. Totals of 1.00" to 1.25" are forecast across the higher elevations of north Georgia where orographic uplift could enhance rainfall. Martin && .AVIATION... 00Z Update... Generally VFR conditions with SCT TSRA across the forecast area which should gradually begin dissipating through 02-04Z. Overnight, the forecast is murky. Models don't currently represent conditions well and don't seem to sync up with relative forecast variables. Winds are forecast to be light to calm with VRB winddir, which could produce areas of fog overnight with exact placement hard to pin down. Therefore, have gone middle of the road with widespread MVFR from approximately 09-16Z with VSBY and CIG restrictions with improvement to VFR afterwards with SCT TSRA. Winds expected to be mostly calm overnight gradually turning southeast around 3-6kts tomorrow afternoon. //ATL Confidence...00Z Update... Low to Medium confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 90 / 30 60 50 60 Atlanta 73 87 71 90 / 30 60 50 70 Blairsville 66 83 66 84 / 30 60 50 80 Cartersville 71 88 70 88 / 20 60 50 70 Columbus 73 90 72 93 / 40 60 50 50 Gainesville 71 86 70 88 / 30 60 50 70 Macon 72 91 71 93 / 30 60 40 50 Rome 73 91 72 91 / 20 60 50 70 Peachtree City 71 87 69 91 / 30 60 50 60 Vidalia 72 91 73 94 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Thiem
Hazardous weather outlook, Aug 7, 9:38 PM EDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 938 PM EDT Sun Aug 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 938 PM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered showers and thunderstorms will continue through the evening primarily across central Georgia. Some storms could become strong with strong winds, frequent lightning, and locally heavy rainfall. Isolated severe storms cannot yet be ruled out but are no longer expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 8:50 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Sun Aug 7 2022
GAZ053-054-056-067-068-080115-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
850 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, northeastern Meriwether,
northwestern Pike and southeastern Coweta Counties through 915 PM
EDT...
At 850 PM EDT, a strong thunderstorm was over Digbey, or 12 miles
west of Griffin, moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Brooks, Alvaton, Hollonville and Digbey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3330 8453 3329 8443 3313 8446 3313 8460
TIME...MOT...LOC 0050Z 001DEG 9KT 3325 8448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 9:12 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Sun Aug 7 2022
GAZ056-067-068-080200-
Spalding GA-Meriwether GA-Pike GA-
912 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern
Spalding, northeastern Meriwether and northwestern Pike Counties
through 1000 PM EDT...
At 912 PM EDT, a strong thunderstorm was near Hollonville, or 10
miles northwest of Zebulon, moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gay, Zetella, Hollonville, Digbey and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8452 3322 8451 3323 8450 3324 8451
3325 8451 3325 8450 3326 8450 3326 8443
3328 8443 3328 8437 3306 8441 3309 8457
TIME...MOT...LOC 0112Z 357DEG 10KT 3321 8448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 9:39 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sun Aug 7 2022
GAZ042>044-053-080230-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
939 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central
Carroll, southern Douglas, north central Coweta and southwestern
Fulton Counties through 1030 PM EDT...
At 939 PM EDT, a strong thunderstorm was near Campbellton, or near
City of South Fulton, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
City of South Fulton, Union City, Fairburn, Palmetto, Chattahoochee
Hills, Dunaway Gardens, Byers Crossroads, Hannah, Campbellton,
Roscoe, Madras and Cannongate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3371 8466 3357 8451 3352 8459 3351 8460
3342 8474 3357 8495
TIME...MOT...LOC 0139Z 059DEG 14KT 3360 8469
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 7, 10:20 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 PM EDT Sun Aug 7 2022
GAZ042-043-080245-
Douglas GA-Carroll GA-
1020 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern Carroll
and southwestern Douglas Counties through 1045 PM EDT...
At 1020 PM EDT, a strong thunderstorm was over Clem, or near
Carrollton, moving south at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Carrollton, Villa Rica, Treasure Lake, Fairplay and Clem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3373 8492 3363 8482 3351 8505 3356 8511
TIME...MOT...LOC 0220Z 019DEG 10KT 3355 8501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 7, 10:29 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Sun Aug 7 2022
GAZ042-052-080300-
Carroll GA-Heard GA-
1029 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 1100 PM EDT...
At 1028 PM EDT, a strong thunderstorm was over Blackjack Mountain, or
12 miles southwest of Carrollton, moving south at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Ephesus, Tyus, Blackjack Mountain and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3352 8524 3345 8515 3329 8527 3330 8527
3349 8530
TIME...MOT...LOC 0228Z 359DEG 12KT 3345 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 7, 10:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT Sun Aug 7 2022
GAZ042-052-053-080300-
Coweta GA-Carroll GA-Heard GA-
1031 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern
Carroll, northeastern Heard and northwestern Coweta Counties through
1100 PM EDT...
At 1031 PM EDT, a strong thunderstorm was over Plant Yates, or 9
miles northwest of Newnan, moving southwest at 15 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Whitesburg, Roopville, Plant Yates, Lowell, Plant Wansley,
Arnco-Sargent, Powers Crossroads, Handy and Clem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3354 8499 3342 8473 3329 8488 3336 8507
3347 8513
TIME...MOT...LOC 0231Z 059DEG 13KT 3348 8491
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:13 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Aug 7, 8:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 7, 8:50 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Aug 7, 9:12 PM EDT | Special Weather Statement | FFC | Pike | 48 min |
| Aug 7, 9:39 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Aug 7, 10:20 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Aug 7, 10:29 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Aug 7, 10:55 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Aug 8, 1:52 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Aug 8, 2:01 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Aug 8, 2:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Aug 8, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 31 min |
| Aug 8, 4:07 PM EDT | Special Weather Statement | FFC | DeKalb | 23 min |
| Aug 8, 4:45 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Aug 8, 4:46 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Aug 8, 4:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| Aug 8, 5:07 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 23 min |
| Aug 8, 5:44 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 8, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton | 40 min |
| Aug 8, 6:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Aug 8, 6:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 8, 6:33 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Aug 8, 7:39 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 51 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 8, 7:43 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.